MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TI SNAP-ON TRANSCONNECTOR 30MM-33MM FOR 5.5MM/6.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

OBERDORF SYNTHES PRODUKTIONS GMBH TI SNAP-ON TRANSCONNECTOR 30MM-33MM FOR 5.5MM/6.0MM RODS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 04.633.330
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: mnh, mni, kwp, kwp.Reporter is a company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported there was an issue intraoperatively when doing the final tightening of the cross-link system.The torque didn¿t click and damaged (stripped) the cross-link screw.It is unknown if there was surgical delay or how the procedure was completed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative h3, h6: investigation summary investigation flow: damage visual inspection; snap-on transverse connector l30-33 f/r (part.No: 04.633.330, lot.No: 6373108, qty: 1) was returned and received at us cq.The device was received in disassembled condition.Upon visual inspection at cq, it is observed that there were few scratched and nicked spots on the surface of the subcomponent c channel of the device.The device is missing subcomponents like compression camp and spring washer.Most distal thread of the actuation screw of the device got stripped.Thus, the complaint is being confirmed.Device failure/defect identified? yes document/specification review no design issues or discrepancies were noticed.Complaint confirmed? yes investigation conclusion the complaint condition was confirmed for the snap-on transverse connector l30-33 f/r (part.No: 04.633.330, lot.No: 6373108).No definitive root cause cannot be determined for the reported condition.It is possible that the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot part number: 04.633.330 lot number: 6373108 part manufacturing date: april 21, 2010 manufacturing site: elmira part expiration date: n/a nonconformance noted: us1031256; no impact on complaint condition.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 6373108 of ti snap-on transconnectors was processed through the normal manufacturing and inspection operations with no rework or non conformances noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the component device history record(s) determined the component lots 6321608, 6341550, 6262777, 6341969, 6283239, 6284309, 6363963, 6350176, 6353251, 6237331, 6360205, 6243122, 6310713, 6331592, and 6333533 met all specifications with no issues documented that would contribute to this complaint condition.Ncr us1031256 was written for cosmetic marks on component lot 6262777.This nonconformance has no impact on the complaint condition, as all affected parts were reworked to correct the visual marks.A review of the raw material device history record(s) determined the raw material lots 6066985 and 6238480 met all specifications with no issues documented that would contribute to this complaint condition.Device history review a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI SNAP-ON TRANSCONNECTOR 30MM-33MM FOR 5.5MM/6.0MM RODS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10339503
Report Number8030965-2020-05405
Device Sequence Number16881837
Product Code NKB
UDI-Device Identifier10705034746647
UDI-Public(01)10705034746647
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.633.330
Device Catalogue Number04.633.330
Device Lot Number6373108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer08/26/2020
Initial Report FDA Received Date07/29/2020
Supplement Report FDA Received Date09/09/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TORQUE-LIMITING HANDLE 3NM